MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 510k status: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, while the radiologist was performing an abdomen ascites drainage procedure using an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter, the outer cannula of the metal stiffener could not be removed, which prevented the placement of the catheter over the wire.The metal stiffener had been placed into the catheter in preparation for an over the wire placement, and the internal stylet could be removed, but the outer cannula was stuck.The user completed the procedure using another catheter, with no further issues reported.The customer confirmed that no patient adverse events resulted from the product problem, and no additional procedures were necessitated.The complaint device has been returned; however, as of the date of this report, investigation and the evaluation are still in progress.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is previously submitted, unknown, or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, trends and visual inspection/functional testing of the device was conducted during the investigation.The product was returned.Device failure analysis was conducted and functionality testing was unable to recreate this failure mode in addition to all measurements matching specifications.Additionally, a document based investigation evaluation was performed.A review of the manufacturing documentation was performed and did not identify gaps in manufacturing instructions or quality control steps.A review of the main work order (8287620) and applicable subassembly work orders showed no related nonconformances.No additional complaints were associated with the main lot or subassembly work orders.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.This failure mode has been escalated per internal processes.We will notify the appropriate personnel and continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H3 other text : blank fields on this form indicate the information is previously submitted, unknown, or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, trends and visual inspection/functional testing of the device was conducted during the investigation.The product was returned.Device failure analysis was conducted and functionality testing was unable to recreate this failure mode in addition to all measurements matching specifications.Additionally, a document based investigation evaluation was performed.A review of the manufacturing documentation was performed and did not identify gaps in manufacturing instructions or quality control steps.A review of the main work order (8287620) and applicable subassembly work orders showed no related nonconformances.No additional complaints were associated with the main lot or subassembly work orders.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.This failure mode has been escalated per internal processes.We will notify the appropriate personnel and continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7317825
Report Number1820334-2018-00487
Device Sequence Number10788996
Product Code GBO
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)201012(10)8287620
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1